MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL RIGIDLOOP 4.5MM COMBO REAMER/PASSING PIN ¿ ARROW TIP; CANNULATED SURGICAL DRILL

MEDOS INTERNATIONAL SARL RIGIDLOOP 4.5MM COMBO REAMER/PASSING PIN ¿ ARROW TIP; CANNULATED SURGICAL DRILL
Model Number 232460
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep in germany that during an unknown surgery on (b)(6) 2022, it was observed that the tip on the rigidloop 4.5mm combo reamer/passing pin device broke off while drilling.The broken tip was taken out.The procedure was completed successfully with no adverse patient consequences nor surgical delay reported.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The initial reporter is a j&j sales representative.The complaint device has not been returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, it was broken near the tip.Therefore, this complaint can be confirmed.A manufacturing record evaluation was performed for the finished device lot number: 8l94473, and no nonconformances were identified.The possible root cause can be attributed when the device being mishandled on hard surface with heavily force causing breakage.Besides, possibility of mishandling, we cannot discern a root cause for this failure mode.As per ifu, inspect the instruments before use for integrity and compatibility in order to ensure proper functionality and safety.Place the instrument in the appropriate location within the sterilization tray.During the cleaning process, inspect the instruments after each cleaning cycle to ensure proper functionality function and safety.If you suspect a problem, set aside the instrument for repair.

Brand Name
RIGIDLOOP 4.5MM COMBO REAMER/PASSING PIN ¿ ARROW TIP
Common Device Name
CANNULATED SURGICAL DRILL
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14937156
Report Number1221934-2022-02029
Device Sequence Number15001470
Product Code HWE
UDI-Device Identifier10886705026494
UDI-Public10886705026494
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2024
Device Model Number232460
Device Catalogue Number232460
Device Lot Number8L94473
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown